Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

Cause of excess facial hair in a female - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 40 Questions
User :   I AM A FEMALE 37. I HAVE FACIAL HAIR . CAN YOU TELL ME IF I HAVE TOO MUCH TESTERONE                                                  
User :   HELLO
Doctor :   hi
Doctor :   DR. XXXXXXXX here
User :   I AM HAVING A PROBLEM HOPE YOU CAN HELP ME
Doctor :   have you got the testosterone levels or DHEA levels tested?
Doctor :   do you have any other symptoms apart from facial hair?
User :   NOT LATELY
User :   YES
Doctor :   please describe your symptoms in detail
User :   INFERTILITY AN ABSENSE OF MENSTARTION
User :   I WOULD LIKE TO ASK YOU IF PROGESTERONE CREAM CAN HELP?
Doctor :   what investigations have been done for you for the infertility work up? what were the results?
User :   MY MAIN CONCERN IS THE FACIAL HAIR
User :   WHEN A FEMALE HAVE MORE TESTERONE IS IT THE PROGESTERONE OR ESTROGEN LEVEL IS LOW?
User :   ARE YOU THERE?
Doctor :   the cause for more testosterone should be looked for. if you can give me the details of the investigations results, I can help you to come to probable cause for the facial hair and also the infertility.
Doctor :   I am chatting with other patients simultaneously, please bear with me for reply
User :   THAT WAS COUPLE YEARS AGO. I DONT REMEMBER EXACTLY.
User :   BUT I GROW EXCESSIVE HAIR ON MY BODY
Doctor :   ok
User :   CAN YOU ANSWER THIS BEFORE MY TIME RUNS OUT PLEASE
User :   WHEN A FEMALE HAS MORE TESTERONE , IS IT THAT THE ESTROGEN OR PROGESTERONE IS TOO LOW
Doctor :   the cause for the symptoms has to be found, unless the investigations are done, I cannot say for sure since I am not examining you personaly
Doctor :   when testosterone is low, then progesterone and estrogen can either be fine or reduced
Doctor :   depending on any other condition associated.
User :   I BOUGHT NATURAL PROGESTERONE CREAM AND USED, BUT I READ WHERE IT SAID TOO MUCH PROGESTERONE CAUSE FACIAL HAIR . IS THAT TRUE?
Doctor :   yes, too much progesterone can also cause facial hair and acne problem.
Doctor :   i recommend you report back to your gynecologist and get a thorough check up done for the looking for the cause
User :   WHAT IS THE MAIN HORMONE THAT BRINGS A MENSTATION?
Doctor :   if testosterone is found to be increased
Doctor :   treatment will be directed to control it
Doctor :   its both estrogen and progesterone that work together to bring menstruation
User :   DO YOU THINKIF ESTROGEN IS TOO HIGH PROGESTERONE CAN HELP?
Doctor :   as I said the treatment depends on the cause fpr the problem. if there is hormonal imbalance
Doctor :   there will be a cause for it
Doctor :   and depending on the cause the imbalance would vary
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor